A 26-year-old female asked:
Disclaimer

will taking adderrall 30 mg and verapamil 120 mg a day increase my resting heart rate and give me irregular heart beats?

1 doctor answer
Dr. Stephen Scholand
22 years experience Infectious Disease
Irregular heart beat: Adderall (dextroamphetamine and racemic amphetamine) is a stimulant that's used for ADHD - so just like caffeine and other stimulants it can lead to irregular beats -- especially if the dose is too high for you. Adderall (dextroamphetamine and racemic amphetamine) is actually an amphetamine or 'speed' so you can understand why it might have that effect. Verapamil on the other hand is a calcium channel blocker and serves to ssslllooowww things down, so that should in some ways help
Answered on Feb 24, 2018
1
1 comment
Dr. Martin Wetzel
Specializes in Psychiatry
It's important to discuss your concerns with all providers involved in your care (granted, some are more familiar with ADHD and ADHD therapy than others). How a person reacts to any medication, or combination of medications, is very individualized; this seems to be especially true with stimulants like Adderall (and caffeine!).
Jun 7, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old male asked:
Dr. Lee Marcus
30 years experience Cardiology
Review workup: You must review the cause of your tachycardia and the workup with the physician that prescribed the verapamil. If the rhythm is sinus tachycardia it i ... Read More
A male asked:
Dr. Ed Friedlander
43 years experience Pathology
Yes: There is very little science to heart rate in healthy folks. Some folks run high for no reason. Sympathomimetics will speed the heart regardless. Don’ ... Read More
A 20-year-old male asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Heart rate: 10 mgs of Inderal (propranolol) is a very low dose, but as long as your resting heart rate is in the 70's and your blood pressure is not elevated, the ... Read More
1
1 thank
A 22-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
See doctor: You need to get evaluated for this condition . Causes may include anemia, overactive thyroid, cardiac issue. Don't wait.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month